|Reyataz + Sustiva + Truvad? Have questions
Aug 26, 2005
Hi Dr. Pierone!
I am resistant to all nucs (w/ 69-insertion) but senstive to other classes. I have always been on nucs (most recently Trizivir + Viread) cd4 = 291 and viral load at 1000 copies. My doctor wants to switch me to Reyataz + Norvir boost + Sustiva. Has also perscribed Truvada (he says to further protect the regimen). I have done some reading and have questions:
1) The viread in the truvada seems to increase viread and decrease reyataz. I am already resistent to viread so is it a waste for me to take the truvada? Seems like it might just be adding toxicity to me with little, if any benefit - but a possible detriment. Will the Norvir keep the Reyataz levels high enough??
2) Viread and Sustiva seem to increase eachothers levels leading to increased toxicity.
3) Doc said to take all at bedtime. It says to take Sustiva on empty stomach but to take the other drugs w/ food...How do I juggle this??
4) I can't go to bed hungry...can I take Sustiva at a different time of day when I have no food in stomach? Is it risky to take Sustiva during the day due to brain effects?
5) I had off the chart resistence to 3tc...and over the targetpoint on Viread...should I just dump the Truvada? The other nucs are gone for me, too :(
Obviously, I don't want further resistence so I want to play it safe...
Would Viramune be better?
Sorry for so many questions! :)
I have not yet started the new drugs - they are all in my bathroom waiting to be swallowed...want your advice :)
| Response from Dr. Pierone
Hello and thanks for posting.
The first question is really should you change at all? A growing body of research literature suggests that the risk of clinical progression is minimal with low viral loads (1000 certainly qualifies). You already have resistance to the nukes and if your CD4 count has been stable, and if no medication side effects, then staying put is a reasonable option. This will allow you to save the other classes for future use.
If you do decide to switch the Novir, Reyataz, and Sustiva together should be sufficient. There are no controlled studies that I am aware of, but we have patients on this regimen (or Viramune instead of Sustiva) and it seems to work quite well. Taking Sustiva with food raises the blood levels and for some people this increases side effects. But there is a lot of variation in Sustiva blood levels anyway so many patients take it with food (or after a meal) with no problems.
Whether to add Truvada to this regimen is open for debate since there are no comparative studies to go by. But if one extrapolates from the available literature, a boosted PI (or even unboosted) together with NNRTI works well. Hope that this helps.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Painful Urination After Kissing Cut On Lip Worried I Have HIV
- Psoriasis After Vaginal Sex Worried I Have HIV
- Runny Nose After Swallowing Blood Worried I Have HIV
- Vaginal Discharge After Swallowing Cum Worried I Have HIV
- Vomiting After Insertive Oral Sex Worried I Have HIV
- White Spots After Swallowing Sperm Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.